Flash Flood, Harding
- When
- July 10, 4:53 PM MST to 6:00 PM MST
- Where
- Harding County, Roy
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.858, -103.820 (the zone’s center; the record gives no point)
Heavy road flooding reported in Roy.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 10, 2:00 PM MST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUL 10 2004 .DISCUSSION... WATER VAPOR LOOP STILL INDICATING PLENTY OF MID/UPPER LEVEL MOISTURE OVER THE STATE. HOWEVER LAST FEW IMAGES SHOW A DRIER PUNCH TRYING TO MOVE INTO SW NM AS WELL AS THE FOUR CORNERS REGION...POSSIBLY HAMPERING CONVECTION IN THESE AREAS. ANOTHER REPEAT PERFORMANCE OF STORMS HAVE DEVELOPED OVER THE WEST CENTRAL/SW MOUNTAINS...AND ALONG/E OF THE CENTRAL MTN CHAIN. PRECIPITABLE WATER APPROXIMATELY ONE INCH ON KABQ 12Z SOUNDING WITH FORECASTED 1.25 TO 1.50 INCHES IN E/SE NM. HAVE INCREASED POPS EVERYWHERE EXCEPT THE NW QUADRANT. WENT LIKELY FOR THE EARLY EVENING OVER A PORTION OF THE ERN PLAINS. WITH UPPER LEVEL RIDGE AXIS PERSISTING OVER THE ERN THIRD OF THE STATE... EXPECT STEERING FLOW TO REMAIN WEAK. WITH RECENT RAINS OVER THIS SAME AREA...CAN NOT RULE OUT MINOR FLASH FLOODING ONCE AGAIN TODAY. WILL HOLD OFF ON ISSUING HEADLINES AT THIS TIME AS FLOODING CONCERNS SHOULD BE REMOTE IN NATURE. ISOLATED SEVERE WEATHER A POSSIBILITY OVER THE HIGH PLAINS AS WELL. TROPICAL WAVE/INVERTED TROUGH OVER WESTERN GULF WILL CONTINUE TO UNDERCUT RIDGE AND MOVE INTO W TX. RIDGE SHIFTS TO THE N ON MON... DISPLACING THE MOISTURE AXIS TO WRN HALF OF CWA. THIS WILL ALLOW HIGHEST THREAT FOR STORMS TO BE CONFINED W OF THE HIGH PLAINS OF NM AS EASTERLY FLOW BRINGS WEAK IMPULSES UNDER THE UPPER HIGH. INHERITED GRIDS PAINTED THIS PICTURE VERY WELL...WITH ONLY MINOR TWEAKS MADE. SLIGHT PATTERN CHANGE EXPECTED FOR THE LATTER HALF OF THE WORK WEEK AS ENERGY RIDES THE NRN EDGE OF THE UPPER RIDGE. THIS WILL SHOVE THE HIGH SOUTHWARD...PROVIDING NW FLOW OVER THE NE ZONES. WITH BACK DOOR COLD FRONT FORECAST TO STALL OUT NEAR NM/CO BORDER COMBINED WITH NW FLOW ALOFT...EXPECT PRECIP A POSSIBILITY IN THIS AREA. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 059/092 060/093 059 46222 GALLUP.................... 052/086 052/089 054 46333 GRANTS.................... 054/087 054/089 055 46333 GLENWOOD.................. 064/092 064/092 066 46333 CHAMA..................... 047/083 047/085 048 46333 LOS ALAMOS................ 055/085 055/087 055 46323 RED RIVER................. 043/079 043/078 045 46333 TAOS...................... 050/087 050/088 051 46323 SANTA FE.................. 056/087 056/088 056 46323 SANTA FE AIRPORT.......... 059/089 058/090 058 46323 ESPANOLA.................. 059/092 059/091 058 46323 ALBUQUERQUE HEIGHTS....... 068/091 066/093 068 46323 ALBUQUERQUE VALLEY........ 067/092 064/096 068 46323 ALBUQUERQUE FOOTHILLS..... 068/088 064/090 065 46323 ALBUQUERQUE WEST MESA..... 068/090 065/095 066 46323 SOCORRO................... 065/092 064/095 065 46333 SANDIA PARK/CEDAR CREST... 059/087 058/087 058 46323 MORIARTY/ESTANCIA......... 055/088 055/090 058 46423 CARRIZOZO................. 063/091 065/091 063 46332 RUIDOSO................... 060/082 058/082 059 46333 RATON..................... 054/089 055/091 054 46323 LAS VEGAS................. 054/087 055/088 054 46423 ROY....................... 058/090 058/091 060 46523 CLAYTON................... 062/091 063/092 064 46522 SANTA ROSA................ 062/094 062/094 064 46622 TUCUMCARI................. 066/095 066/095 066 46622 FORT SUMNER............... 065/094 065/095 065 46622 CLOVIS.................... 064/093 064/094 065 46522 PORTALES.................. 065/094 065/095 066 46422 ROSWELL................... 068/095 066/095 068 46422 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 46/DPORTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUL 10 2004 NMZ001>021-026-111200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 527 AM MDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER ONE OR TWO STORMS ACROSS THE EASTERN PLAINS COULD NEAR OR BECOME SEVERE THIS AFTERNOON AND EVENING. MAIN THREAT WILL BE HAIL AND GUSTY WINDS ALONG WITH HEAVY RAIN. CENTRAL AND WESTERN AREAS COULD SEE A FEW HEAVY RAIN PRODUCERS WHICH COULD CAUSE LOCALIZED RISES IN ARROYOS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN... A CONTINUED INFLUX OF MOISTURE WILL ALLOW FOR THUNDERSTORMS TO DEVELOP EACH AFTERNOON. AN INCREASE MOISTURE CONTENT WITHIN THE ATMOSPHERE MAY GIVE RISE TO HEAVY RAIN PRODUCERS. MOST FAVORED AREAS WILL BE FROM THE CENTRAL MOUNTAINS WEST TO THE ARIZONA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GB
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Heavy road flooding reported in Roy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416625.